Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 273, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2011, 7:14 PM CDT for Brown County, Illinois. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 10, 2011, 8:00 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
County Brown County, IL
The radar
The Lincoln radar (KILX), 119 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 7:34 PM CDT | HAIL 1 | 3 S Mount Sterling, IL | |
| Jun 10, 7:39 PM CDT | HAIL 0.7 | Mount Sterling, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
130
WUUS53 KLSX 110014
SVRLSX
ILC009-110100-
/O.NEW.KLSX.SV.W.0273.110611T0014Z-110611T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
714 PM CDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 800 PM CDT
* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES SOUTH OF BUCKHORN...OR 17 MILES NORTH OF
PITTSFIELD...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BUCKHORN...MOUNT STERLING...MOUND STATION...COOPERTOWN AND RIPLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4011 9070 4008 9070 4008 9067 4005 9067
4003 9065 4003 9060 3999 9060 3998 9055
3984 9072 3984 9092 3985 9092 3997 9091
4011 9078
TIME...MOT...LOC 0013Z 219DEG 26KT 3986 9085
WIND...HAIL <50MPH 1.75IN
$$
TRUETT2 follow-up statements
405
WWUS53 KLSX 110036
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
736 PM CDT FRI JUN 10 2011
ILC009-110100-
/O.CON.KLSX.SV.W.0273.000000T0000Z-110611T0100Z/
BROWN IL-
736 PM CDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROWN COUNTY
UNTIL 800 PM CDT...
AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED NEAR MOUNT STERLING...OR 14 MILES SOUTHWEST OF
RUSHVILLE...MOVING NORTHEAST AT 25 MPH.
1 INCH DIAMETER HAIL WAS REPORTED IN MOUNT STERLING AT 734 PM.
LOCATIONS IMPACTED INCLUDE...
COOPERTOWN AND RIPLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4011 9070 4008 9070 4008 9067 4005 9067
4003 9065 4003 9060 3999 9060 3998 9055
3987 9069 3998 9090 4011 9078
TIME...MOT...LOC 0036Z 225DEG 23KT 3997 9071
WIND...HAIL <50MPH 1.50IN
$$
TRUETT413
WWUS53 KLSX 110057
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
757 PM CDT FRI JUN 10 2011
ILC009-110107-
/O.EXP.KLSX.SV.W.0273.000000T0000Z-110611T0100Z/
BROWN IL-
757 PM CDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY WILL EXPIRE AT
800 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 4011 9070 4008 9070 4008 9067 4005 9067
4003 9065 4003 9060 3999 9060 3998 9055
3987 9069 3998 9090 4011 9078
TIME...MOT...LOC 0057Z 225DEG 23KT 4006 9059
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:34 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 10, 6:34 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 634 PM CDT FRI JUN 10 2011 .UPDATE... /633 PM CDT FRI JUN 10 2011/ SEVERE THUNDERSTORM WATCH 458 WAS EXPANDED TO INCLUDED MORE OF OUR ILLINOIS COUNTIES. VERY INTENSE THUNDERSTORMS CONTINUE TO MOVE SLOWLY NORTHEAST ALONG THE MISSISSIPPI RIVER...AND THERE IS ANOTHER SEVERE THUNDERSTORM SOUTHWEST OF THE ST. LOUIS METRO AREA MOVING NORTHEAST THAT WILL CONTINUE TO POSE A VERY LARGE HAIL THREAT OVER THE NEXT FEW HOURS. RECENT DEVELOPMENT HAS ALSO OCCURRED BACK NEAR SEDALIA. EFFECTIVE SHEAR IS INCREASING IN ADVANCE OF CENTRAL PLAINS SHORTWAVE TROUGH WHICH ALSO SUPPORTS CONTINUED POTENTIAL FOR SEVERE THUNDERSTORMS WELL INTO THE EVENING. BRITT && .DISCUSSION... /250 PM CDT FRI JUN 10 2011/ MAIN CONCERN DEALS WITH THE POTENTIAL FOR SEVERE STORMS THIS EVENING. LARGE CU FIELD WAS PRESENT OVER THE SERN HALF OF THE CWA THIS AFTERNOON...WITH ADDITIONAL CU DEVELOPING OVER WEST CENTRAL MISSOURI THE PAST HOUR. THUNDERSTORMS ARE CONTINUING TO DEVELOP OVER SOUTH CENTRAL ILLINOIS WHERE SEVERE THUNDERSTORMS WATCH 457 IS...AND NEW STORMS ARE NOW SHOWING UP NEAR KVIH. SURFACE FRONT EXTENDS ACROSS CENTRAL ILLINOIS INTO NORTHERN MISSOURI WITH A DECAYING OUTFLOW BOUNDARY ON THE NORTH SIDE OF THE CU FIELD. LATEST SPC MESOANAYLSIS IS SHOWING THAT THE CAP HAS BEEN BROKEN TO THE SOUTH OF THE BOUNDARY WITH MLCAPES AROUND 2500 J/KG WITH SLIGHTLY LESS INSTABILITY ALONG THE FRONT WITH A MINIMAL AMOUNT OF CINH. CURRENT THINKING IS THAT THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE THE REST OF THE AFTERNOON IN THE WARM SECTOR AS LARGE SCALE ASCENT INCREASES AHEAD OF CENTRAL PLAINS SHORTWAVE TROUGH. THUNDERSTORMS WILL ALSO LIKELY INITIATE CLOSER TO THE FRONT LATER THIS AFTERNOON INTO THE EVENING. GIVEN THE LACK OF DEEP LAYER SHEAR...THINK THAT CONVECTIVE MODE WILL BE PRIMARILY MULTI-CELLULAR WITH SOME LARGE HAIL AND DAMAGING WINDS. SEVERE WEATHER THREAT WILL DIMINISH OVERNIGHT AS FRONT GETS PUSHED INTO THE SOUTHERN CWA AS SHORTWAVE MOVES ACROSS THE REGION. WILL KEEP CHANCE OF STORMS OVER SOUTHEAST MISSOURI EARLY SATURDAY WHERE FRONT WILL LINGER THE FIRST PART OF THE DAY. THEN FOLLOWED PREVIOUS THINKING OF MAINLY DRY WEATHER FROM LATE SATURDAY INTO EARLY SUNDAY BEFORE STRONG MOISTURE CONVERGENCE SETS UP OVER THE WESTERN HALF OF THE CWA WHEN SURFACE FRONT MOVES BACK NORTHEAST AS A WARM FRONT. BOTH THE NAM/GFS ARE SHOWING VERY SLOW MOVEMENT OF THE FRONT ACROSS THE AREA EARLY NEXT WEEK...AND THERE IS THE POTENTIAL FOR ONE OR TWO MCS'S TO ROLL SEWD OVER THE AREA...SO HAVE MAINTAINED LIKELY POPS ON SUNDAY NIGHT INTO MONDAY. THE FRONT WILL REMAIN IN CLOSE PROXIMITY TO THE CWA THROUGH THE MIDDLE OF NEXT WEEK...SO MAINTAINED THE CHANCE OF RAIN THROUGH WEDNESDAY NIGHT. BRITT && .AVIATION... /633 PM CDT FRI JUN 10 2011/ SEVERE THUNDERSTORMS CONTINUE TO DEVELOP OVER THE REGION THAT WILL POSE THE THREAT FOR LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 KNOTS. SPECIFICALLY THERE IS A STORM THAT MAY PRODUCE GR AND WIND GUSTS OVER 35KTS AT KSUS/KSTL IN THE NEXT TWO HOURS. ADDITIONAL STORMS ARE DEVELOPING THAT MAY ALSO AFFECT KCOU AND KUIN. OTHERWISE...FRONT WILL SINK SOUTHWARD TONIGHT CAUSING LIGHT AND VARIABLE WINDS TO TURN NORTHERLY. IFR AND LOW MVFR CEILINGS OVER IOWA WILL MOVE SOUTHWARD INTO THE AREA WITH SOME IMPROVEMENT ON SATURDAY. SPECIFICS FOR KSTL... AS MENTIONED ABOVE...HAVE ADDED GR TO THE TAF THROUGH 02Z AS THERE IS A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH DIAMETER HAIL THAT WILL PASS OVER OR VERY CLOSE TO THE AIRPORT. WIND GUSTS OF 35KTS OR MORE ARE ALSO POSSIBLE. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE AS A FRONT MOVES THROUGH THE REGION LATER THIS EVENING/OVERNIGHT. WILL CONTINUE TO MONITOR TRENDS AND WILL AMEND TO ADJUST TIMING OF THE THUNDERSTORMS. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 10, 3:57 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT FRI JUN 10 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 357 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY OVER MUCH OF THE REGION TONIGHT. A FEW OF THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHEAST MISSOURI ON SATURDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS OVER THE AREA FROM LATE SUNDAY INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ALL SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. BRITT
In the hours before
Local storm report, Jun 10, 6:35 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
635 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL BARRY 39.70N 91.04W
06/10/2011 E1.75 INCH PIKE IL LAW ENFORCEMENT
&&
GOSSELINLocal storm report, Jun 10, 6:36 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
636 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL GRIGGSVILLE 39.71N 90.73W
06/10/2011 E1.50 INCH PIKE IL LAW ENFORCEMENT
TIME ESTIMATED FROM RADAR.
&&
GOSSELINLocal storm report, Jun 10, 6:45 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL BEVERLY 39.79N 90.99W
06/10/2011 E2.00 INCH ADAMS IL TRAINED SPOTTER
1.5 TO 2 INCH DIAMETER HAIL
&&
TRUETTLocal storm report, Jun 10, 6:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
654 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 1 E DUDLEYVILLE 38.82N 89.40W
06/10/2011 E0.25 INCH BOND IL TRAINED SPOTTER
&&
GOSSELINLocal storm report, Jun 10, 6:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL BEVERLY 39.79N 90.99W
06/10/2011 E1.75 INCH ADAMS IL TRAINED SPOTTER
&&
GOSSELINLocal storm report, Jun 10, 7:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
705 PM CDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL HANNIBAL 39.71N 91.38W
06/10/2011 E0.25 INCH MARION MO TRAINED SPOTTER
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:49 PM CDT | Flash Flood Warning | LSX | Bond, Fayette | 4 hr |
| Jun 10, 8:29 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 16 min |
| Jun 10, 8:45 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 35 min |
| Jun 10, 9:11 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 49 min |
| Jun 10, 9:33 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 42 min |
| Jun 10, 9:53 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 53 min |
| Jun 10, 9:58 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey, Madison | 35 min |
| Jun 10, 10:18 PM CDT | Areal Flood Advisory | LSX | Adams, Brown, Pike | 3 hr |
| Jun 10, 11:14 PM CDT | Flash Flood Warning | LSX | Bond, Fayette, Macoupin, Montgomery | 5 hr |
| Jun 10, 11:19 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Marion | 41 min |
| Jun 10, 11:20 PM CDT | Tornado Warning | LSX | Bond, Clinton, Fayette, Marion | 23 min |
| Jun 10, 11:41 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 39 min |
| Jun 11, 1:47 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 22 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.